Alert archive / California / Wind Advisories in 2011

Wind Advisory 19, NWS Sacramento, CA

March 26, 2011

NWS Sacramento, CA issued this wind advisory at Mar 26, 2011, 8:15 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2011, 8:15 AM PDT (15:15 UTC)
Expired
Mar 26, 2011, 1:00 PM PDT
In force
5 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WWUS76 KSTO 261515
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
815 AM PDT SAT MAR 26 2011

...HIGH WINDS IN THE INTERIOR VALLEY THIS MORNING...

.HIGH WINDS WILL PRECEDE A COLD FRONT AS IT MOVES ACROSS THE
VALLEY TODAY. THE HIGHEST WINDS ARE EXPECTED TO BUILD SOUTHWARD
FROM THE NORTHERN SACRAMENTO VALLEY INTO THE SOUTHERN SACRAMENTO
AND NORTHERN SAN JOAQUIN VALLEY DURING THE MORNING. 

CAZ015>017-019-262000-
/O.NEW.KSTO.WI.Y.0019.110326T1515Z-110326T2000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-NORTHERN SAN JOAQUIN VALLEY-
815 AM PDT SAT MAR 26 2011

...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...FOR
THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEY.  

SOUTH WINDS SUSTAINED AROUND 25 MPH WITH GUSTS TO NEAR 40 MPH ARE
EXPECTED THIS MORNING IN THE SACRAMENTO VALLEY AND NORTHERN SAN
JOAQUIN VALLEY. 

LOCATIONS INCLUDE...REDDING...RED BLUFF...MARYSVILLE...SACRAMENTO
AND STOCKTON. 

THE WINDS ARE EXPECTED TO DECREASE THIS AFTERNOON...HOWEVER IT
WILL REMAIN BREEZY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH WITH GUSTS TO
40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

JHM
1 follow-up statement
095 
WWUS76 KSTO 262008
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
108 PM PDT SAT MAR 26 2011

CAZ016-017-019-270000-
/O.EXP.KSTO.WI.Y.0019.000000T0000Z-110326T2000Z/
/O.NEW.KSTO.WI.Y.0020.110326T2008Z-110327T0000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
NORTHERN SAN JOAQUIN VALLEY-
108 PM PDT SAT MAR 26 2011

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...WIND ADVISORY HAS EXPIRED FOR THE NORTHERN SACRAMENTO VALLEY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR
THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND NORTHERN SAN
JOAQUIN VALLEY. THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE
NORTHERN SACRAMENTO VALLEY. 

SOUTH WINDS SUSTAINED AROUND 25 MPH WITH GUSTS TO NEAR 40 MPH ARE
EXPECTED TO CONTINUE THIS AFTERNOON OVER THE CENTRAL AND SOUTHERN 
SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN VALLEY.

LOCATIONS INCLUDE...MARYSVILLE...LINCOLN...SACRAMENTO AND STOCKTON.

THE WINDS ARE EXPECTED TO DECREASE LATER THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH WITH GUSTS
TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ015-262115-
/O.EXP.KSTO.WI.Y.0019.000000T0000Z-110326T2000Z/
NORTHERN SACRAMENTO VALLEY-
108 PM PDT SAT MAR 26 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE NORTHERN
SACRAMENTO VALLEY. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA IN THE NORTHERN
SACRAMENTO VALLEY...HOWEVER IT WILL REMAIN LOCALLY BREEZY WITH
SOUTH WINDS 15 TO 30 MPH. 

$$
JHM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 5:00 AM PDT, 3 hours 15 minutes earlier.

Area forecast discussion, Mar 26, 5:00 AM PDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
500 AM PDT SAT MAR 26 2011

.DISCUSSION...
WIDESPREAD PRECIP FALLING OVER INTERIOR NORCAL THIS MORNING AS NEXT
PACIFIC STORM MOVES ONSHORE. FRONT AND ASSOCIATED UPPER TROUGH
PROGGED TO MOVE THROUGH FORECAST AREA TODAY...SHIFTING EAST BY THIS
AFTERNOON/EVENING. BLENDED TPW SHOWING PWS AROUND .75 INCHES ALONG
BAROCLINIC ZONE AND ALTHOUGH NOT OVERLY IMPRESSIVE...SYSTEM DOES
HAVE GOOD DYNAMICS...SUPPORTED BY 125KT JET.  MODEL QPFS SUGGEST
ADVISORY TYPE SNOW AMOUNTS FOR THE NORTHERN/COASTAL MOUNTAINS TODAY
WITH ONE TO TWO FEET FOR THE HIGHER ELEVATIONS OF THE SIERRA NEVADA.
SNOW LEVELS THIS MORNING ARE CURRENTLY AROUND 2500 TO 3000 FEET...
AND PROGGED AROUND 3500 TO 4500 FEET TODAY. BREEZY TO LOCALLY WINDY
CONDITIONS TODAY...MAINLY WITH FROPA. LATEST WRF_NMM GUIDANCE
SUGGESTING ONLY LOCALIZED WIND SPEEDS AT ADVISORY CRITERIA AND
SHORT-LIVED . THUS WILL HOLD OFF ON ANY WIND ADVISORIES IN THE
CENTRAL VALLEY ATTM AND CONTINUE TO MONITOR. SOME INSTABILITY....
200-400 J/KG...PROGGED FROM THE CENTRAL SAC VALLEY NORTHWARD THIS
AFTERNOON AND THUS HAVE ADDED MENTION OF POSSIBLE THUNDERSTORMS FOR
THESE AREAS LATER TODAY.

DECREASING SHOWERS TONIGHT AS SYSTEM MOVES EAST AND CWA COMES UNDER
SHORT WAVE RIDGING. HOWEVER THIS ONLY A SHORT LULL AS ANOTHER SYSTEM
PROGGED TO MOVE INTO THE AREA SUNDAY. HOWEVER THIS STORM NOT AS DEEP
AND QPF LOOKS LESS...RESULTING IN A MORE SHOWERY REGION FOR INTERIOR
NORCAL.

THREAT OF SCATTERED SHOWERS CONTINUES SUNDAY NIGHT INTO MONDAY
MORNING...MAINLY OVER THE MOUNTAINS. THEN PERSISTENT LONG WAVE
TROUGH LOOKS TO PROGRESS ALLOWING EPAC RIDGING TO RETURN ALONG THE
WEST COAST TUESDAY. THIS WILL RESULT IN DRY WEATHER WITH WARMING.
HIGHS TEMPERATURES IN THE CENTRAL VALLEY WEDNESDAY EXPECTED TO BE IN
THE 70S THROUGHOUT WITH 50S TO 60S ELSEWHERE.

PCH

.EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)...PERSISTENT LONG
WAVE TROUGH ALONG THE WEST COAST WILL FINALLY SHIFT EASTWARD INTO
THE MID-SECTION OF THE US DURING THE EXTENDED FORECAST PERIOD
ALLOWING EPAC RIDGING TO RETURN ALONG THE WEST COAST. DRY WEATHER IS
EXPECTED THROUGH THE REMAINDER OF NEXT WEEK... THOUGH MEDIUM RANGE
MODELS ARE HINTING AT ANOTHER TROUGH BY LATE NEXT WEEKEND THOUGH
CONSISTENCY IS POOR LEADING TO LOW CONFIDENCE IN ANY TIMING. TEMPS
WILL REBOUND TO ABOVE NORMAL THROUGH THE PERIOD WITH 70S THROUGHOUT
MUCH OF THE CENTRAL VALLEY. SURFACE HIGH PRESSURE BUILDING THROUGH
OREGON INTO THE GREAT BASIN WILL LEAD TO SOME BREEZY NORTHERLY WIND
OVER INTERIOR NORCAL WEDNESDAY AND THURSDAY.

&&

.AVIATION...
CD FNT MVS THRU INT NORCAL BY 18Z WITH AREAS OF MVFR CONDS IN THE
CNTL VLY CONTG THRU 22Z-00Z SUN AND WDSPRD IFR CONDS HYR TRRN CONTG
THRU 12Z SUN. SN LVLS 025-035. -RA WITH SELY SFC WINDS 15-25 KTS
GUSTS 30-35 KTS IN THE CNTL VLY AHEAD OF THE FNT THRU 18Z. ISOLD
-TSRA N HALF SAC VLY 21Z-00Z SUN WITH SCTD TO NUMS -SHSN CONTG W
SLPS NRN SIERNEV THRU 12Z SUN.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 7 PM PDT THIS EVENING WEST SLOPE NORTHERN
SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER WEATHER ADVISORY UNTIL 1 PM PDT THIS AFTERNOON ABOVE 3000
FEET FOR THE MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE
COUNTY...SHASTA LAKE AREA/NORTHERN SHASTA COUNTY.

&&
Hazardous weather outlook, Mar 26, 6:30 AM PDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
630 AM PDT SAT MAR 26 2011

CAZ013>019-063-064-066>069-271400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
630 AM PDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

PERIODS OF MODERATE TO HEAVY SNOW IN THE MOUNTAINS TODAY ALONG WITH
GUSTY WIND RESULTING IN WHITE OUT CONDITIONS AT TIMES. THREAT OF AN
AFTERNOON THUNDERSTORM IN THE NORTHERN AND CENTRAL SACRAMENTO
VALLEY.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

SNOW SHOWERS CONTINUE IN THE MOUNTAINS SUNDAY INTO MONDAY WHICH MAY
IMPACT TRAVEL. TUESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 5:43 PM PDTSpecial Weather StatementSTOShasta47 min
Mar 26, 1:08 PM PDTWind AdvisorySTO3 hr
Mar 26, 1:46 PM PDTSpecial Weather StatementSTOShasta44 min
Mar 26, 2:20 PM PDTSpecial Weather StatementSTOTehama40 min
Mar 26, 2:51 PM PDTSpecial Weather StatementSTOTehama39 min

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.